Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 24, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 1, 2012, 9:04 PM MST. It took effect at Dec 2, 2012, 9:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 9:04 PM MST (04:04 UTC)
- In effect from
- Dec 2, 2012, 9:00 AM MST
- Expired
- Dec 2, 2012, 9:02 PM MST
- In force
- 12 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS75 KBYZ 020404 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 904 PM MST SAT DEC 1 2012 .HIGH WINDS ARE EXPECTED OVER PARTS OF SOUTH CENTRAL MONTANA ON SUNDAY...CONTINUING IN SOME AREAS THROUGH MONDAY AS A STRONG LOW PRESSURE SYSTEM CROSSES THE REGION. THESE ARE EXPECTED TO BE THE STRONGEST WINDS OF THE SEASON THUS FAR. MTZ065-030415- /O.CON.KBYZ.HW.W.0016.121202T1300Z-121203T0500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 904 PM MST SAT DEC 1 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM MST SUNDAY... * TIMING...WINDS WILL INCREASE LATE TONIGHT...WITH HIGH WINDS EXPECTED SUNDAY AND SUNDAY EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE SUNDAY REACHING 35 TO 50 MPH WITH GUSTS FROM 65 TO 75 MPH. * IMPACTS...VERY DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ066-030415- /O.CON.KBYZ.HW.W.0016.121202T1300Z-121203T0500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 904 PM MST SAT DEC 1 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM MST SUNDAY... * TIMING...WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AT TIMES SUNDAY AND SUNDAY EVENING. * WINDS...SOUTHWEST WINDS ARE EXPECTED TO REACH 35 TO 50 MPH SUNDAY AND SUNDAY EVENING WITH GUSTS FROM 65 TO 75 MPH. * IMPACTS...MOTORISTS SHOULD EXPECT VERY DANGEROUS CROSS WINDS ESPECIALLY...NEAR NYE AND THE STILLWATER MINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-030415- /O.UPG.KBYZ.HW.A.0005.121202T1200Z-121203T1800Z/ /O.NEW.KBYZ.WI.Y.0024.121202T1600Z-121203T0500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 904 PM MST SAT DEC 1 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MST SUNDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY MORNING AND WILL REMAIN STRONG INTO SUNDAY EVENING. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE...INCLUDING ALONG INTERSTATE 90 AND HIGHWAY 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ028-042-063-030415- /O.EXT.KBYZ.HW.A.0005.121202T1900Z-121204T0300Z/ SOUTHERN WHEATLAND-GOLDEN VALLEY-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...RYEGATE...LAVINA... JUDITH GAP 904 PM MST SAT DEC 1 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * TIMING...HIGH WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH MAY DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO MONDAY EVENING. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE MAKING TRAVEL DIFFICULT FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. ANY LOOSE OBJECTS CAN BECOME AIRBORNE RESULTING IN DAMAGE WITH WINDS THIS STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. PLEASE TAKE TIME TO SECURE LOOSE OBJECTS BEFORE STRONG WINDS DEVELOP. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
402 WWUS75 KBYZ 021052 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 352 AM MST SUN DEC 2 2012 .HIGH WINDS WILL OCCUR ACROSS PARTS OF SOUTH CENTRAL MONTANA TODAY AND THIS EVENING AS A STRONG LOW PRESSURE SYSTEM CROSSES THE AREA. MTZ028-042-021200- /O.CAN.KBYZ.HW.A.0005.121202T1900Z-121204T0300Z/ SOUTHERN WHEATLAND-GOLDEN VALLEY- INCLUDING THE CITIES OF...HARLOWTON...RYEGATE...LAVINA 352 AM MST SUN DEC 2 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WATCH. HOWEVER...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE STILL EXPECTED TODAY. WINDS WILL SHIFT TO THE WEST AND CONTINUE AT THOSE SPEEDS TONIGHT. $$ MTZ063-031100- /O.UPG.KBYZ.HW.A.0005.121202T1900Z-121204T0300Z/ /O.EXB.KBYZ.HW.W.0016.121202T1600Z-121203T0500Z/ JUDITH GAP- INCLUDING THE CITY OF...JUDITH GAP 352 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING. * TIMING...HIGH WINDS ARE EXPECTED TO BEGIN THIS MORNING...AND CONTINUE UNTIL EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-030500- /O.CON.KBYZ.HW.W.0016.121202T1300Z-121203T0500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 352 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...HIGH WINDS WILL OCCUR THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS OF 65 T0 80 MPH. * IMPACTS...VERY DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ066-030500- /O.CON.KBYZ.HW.W.0016.121202T1300Z-121203T0500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 352 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...HIGH WINDS ARE EXPECTED THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS OF 65 TO 75 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR...AND TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY NEAR NYE AND THE STILLWATER MINE. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-030500- /O.CON.KBYZ.WI.Y.0024.121202T1600Z-121203T0500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 352 AM MST SUN DEC 2 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING... * TIMING...STRONG WINDS WILL OCCUR TODAY AND THIS EVENING. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE...INCLUDING ALONG INTERSTATE 90 AND HIGHWAY 191. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS CJS
663 WWUS75 KBYZ 021632 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 932 AM MST SUN DEC 2 2012 .HIGH WINDS WILL OCCUR ACROSS PARTS OF SOUTH CENTRAL MONTANA TODAY AND THIS EVENING AS A STRONG LOW PRESSURE SYSTEM CROSSES THE REGION. MTZ064-030500- /O.EXA.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ PARADISE VALLEY- INCLUDING THE CITY OF...EMIGRANT 932 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. * TIMING...GUSTS TO 67 MPH HAVE BEEN REPORTED NEAR EMIGRANT. HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY BEFORE DIMINISHING THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH AT TIMES...ESPECIALLY ALONG THE VALLEY WALLS. SOMEWHAT WEAKER WIND IS EXPECTED CLOSER TO THE VALLEY FLOOR. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 932 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...GUSTS TO 77 MPH HAVE BEEN REPORTED IN THE LIVINGSTON VICINITY THIS MORNING. HIGH WINDS WILL OCCUR THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS OF 65 T0 80 MPH. * IMPACTS...VERY DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR ALTERNATE ROUTES UNTIL THE WIND SUBSIDE. && $$ MTZ066-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 932 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...GUSTS TO 76 MPH HAVE BEEN REPORTED NEAR THE STILLWATER MINE. HIGH WINDS ARE EXPECTED THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS OF 65 TO 75 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY NEAR NYE AND THE STILLWATER MINE. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ063-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ JUDITH GAP- INCLUDING THE CITY OF...JUDITH GAP 932 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP TODAY...AND CONTINUE UNTIL EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-030500- /O.CON.KBYZ.WI.Y.0024.000000T0000Z-121203T0500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 932 AM MST SUN DEC 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...STRONG WINDS WILL OCCUR TODAY AND THIS EVENING. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED TO DEVELOP. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE...INCLUDING ALONG INTERSTATE 90 AND HIGHWAY 191. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
102 WWUS75 KBYZ 022244 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 344 PM MST SUN DEC 2 2012 .HIGH WINDS WILL OCCUR ACROSS PARTS OF SOUTH CENTRAL MONTANA THIS EVENING AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED JET STREAM CROSS THE REGION. WYZ099-030700- /O.EXB.KBYZ.HW.W.0016.000000T0000Z-121203T0700Z/ SHERIDAN FOOTHILLS- INCLUDING THE CITY OF...SHERIDAN 344 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...THERE IS A THREAT OF RELATIVELY BRIEF BUT VERY STRONG WINDS THROUGH MIDNIGHT. THE MOST LIKELY TIME IS BETWEEN 700 PM AND 10 PM. THE STRONGEST WINDS WILL LAST FOR AN HOUR OR TWO BEFORE SLOWLY DECREASING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...THE BEST CHANCE OF HIGH WINDS TO OCCUR ARE IN THE FOOTHILLS ABOVE SHERIDAN...BUT THEY MAY EXTEND EAST TO INTERSTATE 90 CREATING SUDDEN AND VERY DANGEROUS CROSS WINDS IN THE SHERIDAN VICINITY THIS EVENING. IN ADDITION...LARGE TREES MAY BE KNOCKED DOWN AND LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 344 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...GUSTS OVER 70 MPH HAVE BEEN COMMON IN THE LIVINGSTON VICINITY TODAY WITH NUMEROUS LARGE TREES REPORTED DOWN. HIGH WINDS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS OF 65 T0 80 MPH. * IMPACTS...VERY DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 IN THE LIVINGSTON VICINITY. DRIVING WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. POWER OUTAGES ARE POSSIBLE DUE TO DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR ALTERNATE ROUTES UNTIL THE WIND SUBSIDE. && $$ MTZ066-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 344 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...GUSTS TO 76 MPH HAVE BEEN REPORTED NEAR THE STILLWATER MINE. HIGH WINDS ARE EXPECTED THROUGH THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS OF 65 TO 75 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY NEAR NYE AND THE STILLWATER MINE. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ063-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ JUDITH GAP- INCLUDING THE CITY OF...JUDITH GAP 344 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...THERE REMAINS A THREAT OF HIGH WINDS DEVELOPING LATE TODAY AND THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ064-030500- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ PARADISE VALLEY- INCLUDING THE CITY OF...EMIGRANT 344 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...GUSTS TO 67 MPH HAVE BEEN REPORTED NEAR EMIGRANT. HIGH WINDS ARE EXPECTED TO CONTINUE BEFORE DIMINISHING THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH AT TIMES...ESPECIALLY ALONG THE VALLEY WALLS. SOMEWHAT WEAKER WIND IS EXPECTED CLOSER TO THE VALLEY FLOOR. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-030500- /O.CON.KBYZ.WI.Y.0024.000000T0000Z-121203T0500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 344 PM MST SUN DEC 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EVENING...AND POSSIBLY INCREASE WITH A FRONTAL PASSAGE AROUND 730 PM. * WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE...INCLUDING ALONG INTERSTATE 90 AND HIGHWAY 191. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
115 WWUS75 KBYZ 030402 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 902 PM MST SUN DEC 2 2012 MTZ063>066-030515- /O.CAN.KBYZ.HW.W.0016.000000T0000Z-121203T0500Z/ JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...JUDITH GAP...EMIGRANT...LIVINGSTON... FISHTAIL...MCLEOD 902 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT HAS MOVED THROUGH THE AREA THIS EVENING ENDING THE THREAT FOR DAMAGING WINDS ACROSS THE AREA. EXPECT WIND GUSTS OF 25 TO 40 MPH TONIGHT THROUGH MONDAY IN LIVINGSTON. $$ MTZ041-030515- /O.CAN.KBYZ.WI.Y.0024.000000T0000Z-121203T0500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 902 PM MST SUN DEC 2 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. A COLD FRONT HAS MOVED THROUGH THE AREA ENDING THE THREAT FOR STRONG WINDS. HOWEVER...WIND GUSTS OF 25 TO 40 MPH CAN BE EXPECTED IN THE BIG TIMBER AREA TONIGHT THROUGH MUCH OF THE DAY MONDAY. $$ WYZ099-030700- /O.CON.KBYZ.HW.W.0016.000000T0000Z-121203T0700Z/ SHERIDAN FOOTHILLS- INCLUDING THE CITY OF...SHERIDAN 902 PM MST SUN DEC 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...DAMAGING WINDS ARE POSSIBLE UNTIL A COLD FRONT MOVES THROUGH THE AREA BETWEEN 11 PM AND MIDNIGHT. * WINDS...WEST SOUTHWEST 35 TO 50 MPH WITH GUSTS TO AROUND 65 MPH ARE POSSIBLE...SHIFTING TO THE NORTHWEST AND REMAINING STRONG FOR AN HOUR BEHIND THE COLD FRONT. WINDS WILL SUBSIDE SLOWLY OVERNIGHT TONIGHT. * IMPACTS...THE BEST CHANCE OF HIGH WINDS TO OCCUR ARE IN THE FOOTHILLS ABOVE SHERIDAN...BUT THEY MAY EXTEND EAST TO INTERSTATE 90 CREATING SUDDEN AND VERY DANGEROUS CROSS WINDS ACROSS EASTERN SHERIDAN COUNTY THIS EVENING. IN ADDITION...LARGE TREES MAY BE KNOCKED DOWN AND LOOSE OBJECTS COULD BECOME AIRBORNE AND RESULT IN DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 1, 4:00 PM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Dec 1, 4:00 PM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
400 PM MST SAT DEC 1 2012
.SHORT TERM...VALID FOR SUN AND MON...
HIGH WINDS ARE THE PRIMARY CONCERN FOR THE REST OF THE WEEKEND.
THE THREAT IS MAINLY IN THE USUAL GAP FLOW LOCATIONS OF
LIVINGSTON AND NYE...BUT ALSO EXTENDS NORTH THROUGH BIG TIMBER TO
HARLOWTON AND JUDITH GAP. WE EXPECT WINDS TO INCREASE IN THESE
AREAS SUNDAY INTO SUNDAY NIGHT. CONFIDENCE IS HIGH ENOUGH FOR THE
GAP FLOW LOCATIONS THAT WE HAVE UPGRADED THE WATCHES TO
WARNINGS. FOR THE REMAINDER OF THE HIGH WIND WATCHED AREAS WE HAVE
PUSHED THE WATCH FORWARD AND EXTENDED THEM INTO MONDAY MORNING.
HIGH WIND CONCERNS...BUFKIT DATA SHOWS GOOD VERTICAL PROFILES BY
SUNDAY AFTERNOON IN THE LIVINGSTON AREA FOR HIGH WIND CRITERIA.
A CRITICAL LAYER IS APPARENT WITH WIND SPEEDS OF 75KTS AT 750MB
SUNDAY AFTERNOON. WE WENT AHEAD AND UPGRADED TO A WARNING FOR
LIVINGSTON AND THE BEARTOOTH FOOTHILLS. THE AREAS FURTHER NORTH
ARE NOT AS CLEAR. MOMENTUM ON CROSS SECTIONS DOES NOT PUSH THE
HIGHER WINDS DOWN UNTIL LATE SUNDAY AND SUNDAY NIGHT...GENERALLY
POST FRONTAL AND OUT OF THE WEST. SINCE THE STRONGEST WINDS HERE
MAY NOT BEGIN UNTIL LATER SUNDAY...WE PUSHED THE WATCH FORWARD AND
EXTENDED IT THROUGH MONDAY MORNING. THIS WILL ALLOW THE NEXT
COUPLE OF SHIFTS A LOOK AT NEWER MODEL RUNS WHILE KEEPING THE
THE AREA HIGHLIGHTED FOR THE PUBLIC.
WINTER STORM IN THE MOUNTAINS...THIS IS NOT A SLAM DUNK DECISION
AS THE PERIOD OF STRONGEST LIFT AND DEEPEST MOISTURE THAT OCCURS
SUNDAY AFTERNOON IS RATHER PROGRESSIVE. IN ADDITION...THE STRONG
SOUTHWEST FLOW TENDS TO DOWNSLOPE EAST AND NORTH SLOPES SO HEAVY
SNOW MAY NOT BE THAT WIDESPREAD. CIPS ANALOGS AND HPC AGREE THIS
MAY BE A BORDERLINE EVENT FOR ONLY A FEW SECTIONS OF THE HIGH
COUNTRY. DESPITE THE BLOWING WIND POTENTIAL DUE TO HIGH
WINDS...WILL SIMPLY CONTINUE THE WATCH FOR THE HIGH COUNTRY AS THE
HEAVIEST SNOW WILL NOT OCCUR UNTIL SUNDAY AFTERNOON WHICH LEAVES
THE NEXT SHIFT OR TWO SOME TIME TO ANALYZE NEW MODEL DATA.
FOR THE REST OF THE FORECAST AREA...TEMPERATURES WILL REMAIN
GENERALLY MILD THROUGH THE EARLY PART OF THE WEEK AT THE LOWER
ELEVATIONS. LOOK FOR ISOLATED TO SCATTERED SHOWERS SUNDAY EVENING
ON THE PLAINS WITH THE PASSAGE OF THE UPPER TROUGH. BT
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
THE EXTENDED FORECAST CONTINUES IN PRETTY GOOD SHAPE
OVERALL...WITH MODELS IN GOOD AGREEMENT THROUGH THE END OF THE
PERIOD. PACIFIC FLOW WILL CONTINUE TO STREAM INTO THE WESTERN
MOUNTAIN FACES THROUGHOUT THE PERIOD...BRINGING CONTINUOUS CHANCES
FOR AT LEAST LIGHT PRECIP TO THE MOUNTAINS. THE PLAINS
HOWEVER...ARE EXPECTED TO BE QUIET TO START THE PERIOD...WITH
IMPROVED CHANCES LATE IN THE EXTENDED PERIOD.
MILD UPPER LEVEL RIDGING WILL BE DEVELOPING OVER THE REGION
TUESDAY AND REMAINS IN PLACE THROUGH WEDNESDAY. THIS WILL BRINGING
A WARMING TREND FOR TUESDAY AND WEDNESDAY. THE NEXT SHORTWAVE TROF
IS PROGGED INTO THE AREAS WEDNESDAY EVENING...AND SHOULD BRING
SLIGHT CHANCES FOR PRECIP ACROSS THE PLAINS. THE REMAINDER OF THE
EXTENDED PERIOD LOOKS RELATIVELY UNSETTLED AS FLOW ALOFT BECOMES
MORE NORTHWESTERLY. MULTIPLE SHORTWAVES WILL RADIATE THROUGH THE
FLOW BRINGING POTENTIAL FOR SCATTERED SHOWERS EACH DAY THROUGH THEREMAINDER
OF THE EXTENDED PERIOD. HAVE EXPANDED COVERAGE OF SLIGHT POPS EACH
DAY...ALSO RAISED POPS SLIGHTLY FOR WEDNESDAY NIGHT. TEMPS SHOULD
BE COOLER THROUGH THIS PERIOD...FROM THURSDAY THROUGH SATURDAY
NIGHT...AS EACH WAVE BRINGS A REINFORCING PUSH OF COOL AIR.
ALTHOUGH COOLER...TEMPS DO APPEAR TO REMAIN ABOVE SEASONAL NORMAL
FOR DECEMBER THROUGHOUT THE PERIOD. AAG
&&
.AVIATION...
BREEZY CONDITIONS CONTINUE ACROSS WESTERN ROUTES...FROM KLVM TO A
LINE FROM KBIL TO KSHR...WITH GUSTS AROUND 40 KNOTS IN KLVM AND
AROUND 25 KNOTS IN KBIL THIS AFTERNOON. OTHERWISE EXPECT WINDS TO
BE MAINLY LIGHT ACROSS EASTERN ROUTES...INCLUDING KMLS AND KBHK.
MOUNTAIN OBSCURATIONS ARE EXPECTED TO CONTINUE FOR THE
BEARTOOTH/ABSAROKA MOUNTAINS FOR THE REMAINDER OF THE DAY...AND
THROUGH SUNDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS ALL
ROUTES THROUGH THE NIGHT...WITH INCREASING CLOUD COVER FROM WEST
TO EAST OVERNIGHT. SOME PATCHY FOG WILL BE POSSIBLE IN EAST
CENTRAL MONTANA...INCLUDING KMLS AND KBHK...IN THE EARLY MORNING
HOURS. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 040/058 038/050 031/049 035/053 032/041 025/041 027/043
00/N 20/N 00/B 01/B 31/E 22/W 10/B
LVM 041/054 036/045 032/047 033/053 030/038 019/038 026/044
13/W 32/W 11/N 12/W 21/B 22/J 12/J
HDN 036/055 032/052 026/048 030/054 029/042 025/040 022/043
00/B 20/N 00/U 02/W 32/W 32/W 10/B
MLS 032/056 036/049 025/047 029/052 029/039 019/036 021/038
00/B 30/N 00/U 01/B 31/B 12/J 10/B
4BQ 033/060 036/050 026/049 030/055 030/039 021/037 021/040
00/B 30/N 00/U 02/W 42/W 32/J 00/U
BHK 028/057 035/048 024/045 028/049 025/035 016/032 021/035
00/B 30/N 00/U 00/B 21/B 02/J 01/B
SHR 030/055 030/044 022/045 028/050 025/033 020/032 017/039
00/N 20/N 00/U 02/W 43/J 12/J 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING FOR ZONES 28-41-42-63.
HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MST SUNDAY FOR
ZONES 65-66.
WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT FOR ZONE 67.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 1, 3:35 PM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 335 PM MST SAT DEC 1 2012 MTZ029>039-056>058-WYZ098-099-022245- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON- NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIG HORN MOUNTAINS- SHERIDAN FOOTHILLS- 335 PM MST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE MOUNTAINS ABOVE RED LODGE AND THE BIG HORN MOUNTAIN RANGE WILL HAVE VERY STRONG SOUTHWEST WINDS SUNDAY AND SUNDAY EVENING. WEST WINDS GUSTING TO 35 MPH WILL AFFECT THE REMAINDER OF THE AREA SUNDAY NIGHT AND MONDAY MORNING...INCLUDING AREAS AROUND BILLINGS...SHERIDAN...MILES CITY...AND BAKER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028-040>042-063>068-022245- SOUTHERN WHEATLAND-NORTHERN PARK-NORTHERN SWEET GRASS- GOLDEN VALLEY-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 335 PM MST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WINDS ARE EXPECTED FROM LIVINGSTON DOWN TO THE BEARTOOTH FOOTHILLS NEAR NYE SUNDAY THROUGH SUNDAY EVENING. THESE WINDS MAY BE THE HIGHEST WE HAVE SEEN YET THIS SEASON WITH GUSTS FROM 65 TO 75 MPH. AREAS FROM BIG TIMBER NORTH TO HARLOWTON AND JUDITH GAP MAY HAVE WINDS GUSTING AS HIGH AS 60 MPH SUNDAY INTO MONDAY MORNING. MOTORISTS IN THESE AREAS...ESPECIALLY THOSE OF HIGH PROFILE VEHICLES ALONG INTERSTATE 90...SHOULD USE EXTREME CAUTION OR USE ALTERNATE ROUTES. THE BEARTOOTH AND ABSAROKA MOUNTAINS COULD HAVE HEAVY SNOW AND VERY STRONG WINDS SUNDAY AND SUNDAY NIGHT. THIS MAY RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE HIGH COUNTRY. THOSE WITH PLANS IN THE MOUNTAINS THIS WEEKEND SHOULD PREPARE FOR THE THREAT OF A WINTER STORM. IF YOU PLAN TO BE IN THE BACK COUNTRY AT ANY TIME THIS COMING WEEK...BE SURE TO CHECK FOR AVALANCHE WARNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:13 PM MST | Winter Storm Warning | BYZ | Carbon, Park, Stillwater, Sweet Grass | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.